Alert archive / Mississippi / Tornado Warnings in 2013
Tornado Warning 31, NWS New Orleans, LA
NWS New Orleans, LA issued this tornado warning at Apr 11, 2013, 2:44 PM CDT for Harrison County, Mississippi. It was in force for 31 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 11, 2013, 2:44 PM CDT (19:44 UTC)
- Expired
- Apr 11, 2013, 3:15 PM CDT
- In force
- 31 min
- Issued by
- NWS New Orleans, LA
- Area
- Storm-based polygon
County Harrison County, MS
The radar
The Mobile radar (KMOB), 85 km from the middle of the area, began a volume at 19:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 11, 2:45 PM CDT | TSTM WND DMG | Gulfport, MS | SEVERAL LARGE TREES WERE KNOCKED DOWN ON 5TH AVENUE BETWEEN 25TH AND 26TH STREETS. THERE WAS ALSO SOME FENCING IN THAT AREA THAT WAS BLOWN DOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 11, 8:00 AM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 7.7 hours before the alert went out and 64 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1207 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 495 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 89 m²/s²
- 0-3 km storm-relative helicity
- 205 m²/s²
- Significant tornado parameter
- 1.1
- Supercell composite
- 5.4
The text
As transmitted, in the capitals the NWS used until 2016.
614
WFUS54 KLIX 111944
TORLIX
MSC047-112015-
/O.NEW.KLIX.TO.W.0031.130411T1944Z-130411T2015Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
244 PM CDT THU APR 11 2013
THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A
* TORNADO WARNING FOR...
SOUTHERN HARRISON COUNTY IN SOUTHERN MISSISSIPPI...
THIS INCLUDES THE CITIES OF...GULFPORT...BILOXI...
* UNTIL 315 PM CDT
* AT 244 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 8 MILES
SOUTHWEST OF GULFPORT...OR NEAR LONG BEACH...MOVING NORTHEAST AT 35
MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
GULFPORT AIRPORT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THE SAFEST PLACE TO BE DURING A TORNADO IS UNDER A WORKBENCH OR OTHER
PIECE OF STURDY FURNITURE. SEEK SHELTER ON THE LOWEST FLOOR OF THE
BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE
BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM
WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 PM CDT THURSDAY AFTERNOON
FOR SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI.
&&
LAT...LON 3038 8901 3036 8905 3036 8907 3035 8909
3032 8919 3033 8919 3052 8898 3039 8887
TIME...MOT...LOC 1944Z 233DEG 30KT 3032 8914
$$
7/ARM2 follow-up statements
047
WWUS54 KLIX 111957
SVSLIX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
257 PM CDT THU APR 11 2013
MSC047-112015-
/O.CON.KLIX.TO.W.0031.000000T0000Z-130411T2015Z/
HARRISON MS-
257 PM CDT THU APR 11 2013
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 315 PM CDT FOR CENTRAL
HARRISON COUNTY...
AT 257 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS
STORM WAS LOCATED NEAR GULFPORT...MOVING NORTHEAST AT 40 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BILOXI
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THE SAFEST PLACE TO BE DURING A TORNADO IS UNDER A WORKBENCH OR OTHER
PIECE OF STURDY FURNITURE. SEEK SHELTER ON THE LOWEST FLOOR OF THE
BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE
BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM
WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 400 PM CDT THURSDAY AFTERNOON
FOR SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI.
&&
LAT...LON 3038 8901 3036 8905 3040 8910 3052 8898
3039 8887
TIME...MOT...LOC 1957Z 227DEG 36KT 3042 8903
$$
7/ARM293
WWUS54 KLIX 112000
SVSLIX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
300 PM CDT THU APR 11 2013
MSC047-112010-
/O.CAN.KLIX.TO.W.0031.000000T0000Z-130411T2015Z/
HARRISON MS-
300 PM CDT THU APR 11 2013
...THE TORNADO WARNING FOR CENTRAL HARRISON COUNTY IS CANCELLED...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 400 PM CDT THURSDAY AFTERNOON
FOR SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI.
LAT...LON 3038 8901 3036 8905 3040 8910 3052 8898
3039 8887
TIME...MOT...LOC 2000Z 227DEG 36KT 3044 8900
$$
7/ARMWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this tornado warning went out at Apr 11, 7:20 AM CDT, 7 hours 24 minutes earlier.
Area forecast discussion, Apr 11, 7:20 AM CDT, 7 hours 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
720 AM CDT THU APR 11 2013
.UPDATE...
.SOUNDING DISCUSSION...
MISSING WIND DATA IN THE LOWER LEVELS...LOST PTU AND FLIGHT
TERMINATED AT 240 MB. A MODERATE SOUTHERLY FLOW IN THE LOWEST
LEVELS WITH A MODERATE SOUTHWESTERLY FLOW IN PLACE ALOFT. A MOIST
AND UNSTABLE SOUNDING WITH A PW OF 1.61 INCHES AND AN LI OF -3.8.
A CAP IN PLACE ABOVE 675 MB. AN OVERCAST STRATUS CLOUD DECK IN
PLACE ABOVE 1400 FEET ASL WHERE DEW POINT DEPRESSIONS ARE AROUND
ZERO DEGREES.
&&
.PREV DISCUSSION... /ISSUED 439 AM CDT THU APR 11 2013/
SYNOPSIS...
SURFACE LOW PRESSURE IS CENTERED OVER CENTRAL ILLINOIS WITH A
COLD FRONT EXTENDING SOUTHWARD ROUGHLY ALONG THE MISSISSIPPI RIVER
TO NEAR NATCHEZ AND THEN THROUGH SOUTHWEST LOUISIANA. A BROAD
AND NEARLY CONTINUOUS BAND OF SHOWERS AND ISOLATED THUNDERSTORMS
IS LOCATED ALONG AND BEHIND THE FRONT. ISOLATED TO SCATTERED
SHOWERS DEVELOPING AHEAD OF THE FRONT ACROSS SOUTHEAST LOUISIANA.
ROUGHLY A 20 DEGREE GRADIENT ACROSS THE FRONT WITH TEMPS IN THE
LOW TO MID 70S AHEAD OF THE FRONT AND IN THE MID 50S IMMEDIATELY
BEHIND THE FRONT.
LOCALLY...TEMPERATURES STILL SITTING IN THE LOW TO MID 70S AS THE
FRONT HAS NOT YET REACHED EVEN THE NORTHWESTERN MOST PORTIONS OF
THE AREA. MOISTURE AXIS EXTENDS FROM CENTRAL GULF THROUGH LOCAL AREA
AND INTO CENTRAL/NORTHERN MISSISSIPPI WITH LOCAL DEWPOINTS STILL
IN THE UPPER 60S AND LOWER 70S.
DISCUSSION...
AN UPPER LEVEL LOW IS LOCATED OVER NEBRASKA WITH TROUGH AXIS
EXTENDING SOUTHWESTWARD INTO CENTRAL TEXAS. THE LOW WILL CONTINUE
TO CRAWL NORTHEASTWARD AND AS IT DOES SO A SECONDARY SHORT WAVE
ROTATING AROUND THE LOW WILL FINALLY KICK START THE FRONT/S
MOVEMENT THIS MORNING. THE FRONT WILL TRAVERSE THE LOCAL AREA
THROUGHOUT THE DAY TODAY...BRINGING WIDESPREAD SHOWERS AND
THUNDERSTORMS ALONG WITH IT.
SPC CONTINUES TO INDICATE A SLIGHT RISK OF SEVERE WEATHER ACROSS
THE REGION TODAY...WITH THE AREA OF HIGHEST RISK BEING GENERALLY
ALONG AND EAST OF A LINE FROM HOUMA TO MANDEVILLE TO BOGALUSA...
AND ESPECIALLY ACROSS THE MISSISSIPPI GULF COAST. THE FRONT WILL
NOT REACH THESE AREAS UNTIL LATER IN THE MORNING OR EARLY
AFTERNOON...WHEN DAYTIME HEATING WILL HAVE HAD A CHANCE TO
DESTABILIZE THE ATMOSPHERE A BIT MORE THAN IN AREAS TO THE WEST.
AS THE FRONT PROGRESSES EASTWARD...A SQUALL LINE IS STILL
FORECAST TO DEVELOP ALONG THE FRONT. THE MAIN THUNDERSTORM THREAT
WILL BE DAMAGING WIND GUSTS...ESPECIALLY IN ANY BOWING SEGMENTS
THAT DEVELOP ALONG THE LINE. WHILE WINDS ARE EXPECTED TO BECOME
UNIDIRECTIONAL THROUGH THE COLUMN AS THE FRONT APPROACHES...THERE
WILL STILL BE SOME SPEED SHEAR WHICH MAY RESULT IN A FEW ROTATING
STORMS. THUS...STRONGER UPDRAFTS WITH LARGE HAIL AND AN ISOLATED
TORNADO OR TWO CANNOT BE RULED OUT.
IN ADDITION TO THE SEVERE WEATHER THREAT...LOCALLY HEAVY RAINFALL
MAY ALSO BECOME AN ISSUE IN SOME PLACES. RAINFALL TOTALS ARE
GENERALLY EXPECTED IN THE 2 TO 3 INCH RANGE...THOUGH SOME HIGHER
TOTALS WILL ALSO BE POSSIBLE. FLASH FLOOD GUIDANCE REMAINS HIGH
DUE TO DRY SOIL CONDITIONS AND GENERALLY LOW RIVER LEVELS.
WHILE NUISANCE TYPE STREET FLOODING MAY BE POSSIBLE WITH SOME OF
THE HEAVIER THUNDERSTORMS...THESE IMPACTS ARE EXPECTED TO BE
GENERALLY MINIMAL AND LOCALIZED. THUS NO FLASH FLOOD WATCH WILL BE
ISSUED.
THUNDERSTORM THREATS WILL COME TO AN END FROM WEST TO EAST AS THE
FRONT CLEARS THE AREA. THE FRONT SHOULD BE APPROACHING THE
EASTERN EDGE OF THE FORECAST AREA BY MID EVENING.
HIGH PRESSURE BUILDS INTO THE AREA BRIEFLY FOR FRIDAY BUT WILL
QUICKLY SHIFT EASTWARD ON SATURDAY WITH WINDS BECOMING EASTERLY
BY SATURDAY AFTERNOON AND SOUTHEASTERLY BY SATURDAY NIGHT. THIS
WILL BRING ANOTHER MOIST AIR MASS INTO THE AREA FOR THE SECOND
HALF OF THE WEEKEND AND INTO NEXT WEEK. AN UPPER SHORT WAVE MOVING
INTO THE MIDDLE MISSISSIPPI VALLEY IS EXPECTED TO HELP FIRE OFF
SOME CONVECTION SUNDAY...AND HAVE BUMPED POPS UP BY ABOUT 10
PERCENT INTO THE 40 TO 50 PERCENT RANGE...WHICH IS STILL SLIGHTLY
LOWER THAN THE MAV GUIDANCE. LINGERING MOISTURE IN THE AREA WILL
CONTINUE TO ALLOW FOR ISOLATED TO SCATTERED SHOWERS AND
THUNDERSTORMS THROUGH MOST OF NEXT WEEK...WITH THE NEXT FRONTAL
SYSTEM EXPECTED TO IMPACT THE AREA LATE IN THE WEEK.
AVIATION...
LOWERED CIGS ARE IN PLACE WITH IFR TO LIFR RANGE IN ADVANCE OF THE
SHRA/TSRA AND COLD FRONT THROUGH MORNING. HAVE TIMED A 4 HOUR
TEMPO PERIOD OF TSRA WITH STRONG WIND GUSTS BASED ON A CONSENSUS
OF THE GLOBAL AND REGIONAL/LOCAL WRF/NMM MODELS...STARTING AROUND
KBTR- KMCB 11-13Z...KHUM-KHDC AROUND 15Z...KASD-KMSY 16Z...AND
KGPT AROUND 19Z. CONDITIONS SHOULD IMPROVE TO MVFR WITH SOME
LINGERING SHRA AFTER THE COLD FRONT PASSES...THEN CLEARING WILL
OCCUR 00-03Z FRIDAY.
MARINE...
A SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR PORTIONS OF THE COASTAL
WATERS DUE TO THE TIGHT PRESSURE GRADIENT AHEAD OF THE FRONT. THE
COLD FRONT WILL MOVE ACROSS THE WATERS TODAY. WITH PERSISTENT
ONSHORE FLOW WILL RESULT IN SOMEWHAT ABOVE NORMAL TIDE LEVELS...IN
THE RANGE OF 1 TO 1.5 FEET ABOVE NORMAL.
AFTER THE FRONTAL PASSAGE...COLD AIR ADVECTION WILL SHORT BE LIVED
BUT 1000 TO 700MB THICKNESS LAYER WILL LOWER ABOUT 20 TO 30M FROM
THIS EVENING THROUGH 18Z FRIDAY. THIS FEATURE WILL ALLOW BOUNDARY
LAYER WINDS OF 20 TO 22 KNOTS TO MIXED DOWN TO SEA SURFACE LATER
THIS AFTERNOON THROUGH FRIDAY MORNING. HIGH PRESSURE WILL BUILD OVER
THE REGION FOR THE END OF THE WEEK...AND THEN SHIFT EAST DURING THE
LATTER HALF OF THE WEEKEND.
DECISION SUPPORT...
DSS CODE...ORANGE.
DEPLOYED...NONE.
ACTIVATION...NONE.
ACTIVITIES...SLURRY SUPPORT.
SLIGHT RISK OF SEVERE WEATHER TODAY.
DECISION SUPPORT SERVICES (DSS) CODE LEGEND
GREEN = NO WEATHER IMPACTS THAT REQUIRE ACTION
BLUE = LONG FUSED WATCH/WARNING/ADVISORY IN EFFECT OR HIGH
VISIBILITY EVENT
YELLOW = HEIGHTENED IMPACTS WITH SHORT FUSED
WATCH/WARNING/ADVISORY ISSUANCES; RADAR SUPPORT
ORANGE = HIGH IMPACTS - SLIGHT TO MODERATE RISK SEVERE; NEARBY
TROPICAL EVENTS; HAZMAT OR OTHER LARGE EPISODES
RED = FULL ENGAGEMENT FOR MODERATE TO HIGH RISK SVR
AND/OR DIRECT TROPICAL THREATS; EVENTS OF NATIONAL
SIGNIFICANCE
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 69 44 75 47 / 100 10 0 0
BTR 72 47 76 50 / 100 10 0 0
ASD 76 47 76 48 / 100 20 0 0
MSY 76 53 74 57 / 90 20 0 0
GPT 74 51 76 50 / 100 30 0 0
PQL 77 51 76 47 / 100 40 0 0
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 10 AM FRIDAY FOR THE FOLLOWING ZONES:
BRETON SOUND...CHANDELEUR SOUND...COASTAL WATERS FROM
BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI
RIVER OUT 20 NM...COASTAL WATERS FROM PASCAGOULA MS TO
STAKE ISLAND LA FROM 20 TO 60 NM...COASTAL WATERS FROM
PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM...COASTAL WATERS
FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM 20 TO 60
NM...COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA
RIVER OUT 20 NM...COASTAL WATERS FROM STAKE ISLAND LA TO
THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60
NM...COASTAL WATERS FROM THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO 60 NM...AND
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI
RIVER TO PORT FOURCHON OUT 20 NM.
SMALL CRAFT ADVISORY FROM 4 PM THURSDAY TO 10 AM FRIDAY FOR THE
FOLLOWING ZONES: LAKE BORGNE...LAKE PONTCHARTRAIN AND LAKE
MAUREPAS...AND MISSISSIPPI SOUND.
MS...NONE.
GM...SMALL CRAFT ADVISORY FROM 4 PM THURSDAY TO 10 AM FRIDAY FOR THE
FOLLOWING ZONES: LAKE BORGNE...LAKE PONTCHARTRAIN AND LAKE
MAUREPAS...AND MISSISSIPPI SOUND.
SMALL CRAFT ADVISORY UNTIL 10 AM FRIDAY FOR THE FOLLOWING ZONES:
BRETON SOUND...CHANDELEUR SOUND...COASTAL WATERS FROM
BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI
RIVER OUT 20 NM...COASTAL WATERS FROM PASCAGOULA MS TO
STAKE ISLAND LA FROM 20 TO 60 NM...COASTAL WATERS FROM
PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM...COASTAL WATERS
FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM 20 TO 60
NM...COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA
RIVER OUT 20 NM...COASTAL WATERS FROM STAKE ISLAND LA TO
THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60
NM...COASTAL WATERS FROM THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO 60 NM...AND
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI
RIVER TO PORT FOURCHON OUT 20 NM.
&&Hazardous weather outlook, Apr 11, 9:53 AM CDT, 4 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 953 AM CDT THU APR 11 2013 GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037- 039-040-046>050-056>072-MSZ068>071-077-080>082-120300- LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND- LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND- COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT 20 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM- COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER OUT 20 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM- COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO 60 NM- COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO 60 NM-POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA- WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE- EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES- ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON- ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE- LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON- LOWER PLAQUEMINES-LOWER ST. BERNARD-NORTHERN TANGIPAHOA- SOUTHERN TANGIPAHOA-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER- HANCOCK-HARRISON-JACKSON- 953 AM CDT THU APR 11 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST LOUISIANA...SOUTH MISSISSIPPI AND THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS ALL OF SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI TODAY...THOUGH THE AREA OF HIGHEST RISK WILL GENERALLY BE ALONG AND EAST OF A LINE FROM HOUMA TO MANDEVILLE TO BOGALUSA. THE MAIN THREAT FROM ANY SEVERE THUNDERSTORMS WILL BE DAMAGING STRAIGHT LINE WIND GUSTS. HOWEVER...ISOLATED LARGE HAIL AND A TORNADO OR TWO CANNOT BE RULED OUT. IN ADDITION TO THE THREAT OF SEVERE WEATHER...A FEW STORMS COULD PRODUCE LOCALLY HEAVY RAINFALL. SIGNIFICANT FLASH FLOODING IS NOT EXPECTED. HOWEVER...SOME NUISANCE STREET FLOODING WILL BE POSSIBLE WITH THE HEAVIER THUNDERSTORMS. STRONG WINDS AND ROUGH SEAS WILL CONTINUE TO LEAD TO HAZARDOUS CONDITIONS OVER THE COASTAL WATERS. A SMALL CRAFT ADVISORY IS IN EFFECT FOR ALL OPEN GULF WATERS BEYOND LAKE BORGNE AND THE MISSISSIPPI SOUND. FOR THE TIDAL LAKES AND MISSISSIPPI SOUND...A SMALL CRAFT ADVISORY WILL TAKE EFFECT AT NOON TODAY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE SMALL CRAFT ADVISORIES WILL REMAIN IN EFFECT FOR ALL COASTAL WATERS THROUGH MID MORNING FRIDAY. ISOLATED TO SCATTERED THUNDERSTORMS WILL RETURN TO THE AREA SUNDAY THROUGH WEDNESDAY. ORGANIZED SEVERE WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NECESSARY TODAY AS A COLD FRONT BRINGS A RISK OF SEVERE WEATHER TO THE AREA.
In the hours before
Local storm report, Apr 11, 2:04 PM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
204 PM CDT THU APR 11 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1252 PM TSTM WND DMG SLIDELL 30.28N 89.78W
04/11/2013 ST. TAMMANY LA NWS EMPLOYEE
THUNDERSTORM WIND DAMAGE IN THE OAKMONT SUBDIVISION OFF
AIRPORT ROAD IN SLIDELL. SEVERAL TREES WERE SNAPPED...A
NUMBER OF ROOFS RECEIVED MINOR DAMAGE...FENCES WERE BLOWN
OVER...SIDING HAS BEEN BLOW OFF OF SOME HOUSES...AND ONE
HOUSE RECEVIED STRUCTURAL DAMAGE TO THE ATTIC AREA.
&&
11Local storm report, Apr 11, 2:07 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
207 PM CDT THU APR 11 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0108 PM TSTM WND DMG ANGIE 30.96N 89.82W
04/11/2013 WASHINGTON LA EMERGENCY MNGR
ROOF DAMAGE TO A HOUSE.
0108 PM TSTM WND DMG 10 SE FRANKLINTON 30.75N 90.02W
04/11/2013 WASHINGTON LA EMERGENCY MNGR
TREES BLOWN DOWN NEAR THE INTERSECTION OF HIGHWAY 1072
AND HIGHWAY 60.
0108 PM TSTM WND DMG FRANKLINTON 30.85N 90.14W
04/11/2013 WASHINGTON LA EMERGENCY MNGR
A POWER LINE WAS KNOCKED DOWN.
&&
11Local storm report, Apr 11, 2:27 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
227 PM CDT THU APR 11 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0118 PM TSTM WND DMG 10 ENE FRANKLINTON 30.90N 89.99W
04/11/2013 WASHINGTON LA LAW ENFORCEMENT
ROOF BLOWN OFF OF A HOUSE IN THE COMMUNITY OF PINE.
&&
11Special weather statement, Apr 11, 2:34 PM CDT, 10 minutes before
MSZ081-082-112030- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 234 PM CDT THU APR 11 2013 ...LINE OF STRONG THUNDERSTORMS MOVING EAST AFFECTING JACKSON COUNTY...HARRISON COUNTY... AT 234 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM 12 MILES SOUTH OF WIGGINS TO LONG BEACH...MOVING EAST AT 25 MPH. THE LINE OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND... GULFPORT AIRPORT...GULFPORT...BILOXI...ST. MARTIN...OCEAN SPRINGS... VANCLEAVE...GULF PARK ESTATES AND GAUTIER THE PRIMARY THREATS FROM THESE STORMS ARE FREQUENT LIGHTNING AND WIND GUSTS TO NEAR 45 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED. A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 PM CDT THURSDAY AFTERNOON FOR SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI. 7/ARM
Local storm report, Apr 11, 2:35 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
235 PM CDT THU APR 11 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0142 PM MARINE TSTM WIND 2 NNE YSCLOSKEY 29.87N 89.67W
04/11/2013 M40 MPH ST. BERNARD LA C-MAN STATION
A WIND GUST OF 35 KNOTS...OR 40 MPH...WAS MEASURED AT THE
SHBL1 C-MAN STATION.
&&
11Local storm report, Apr 11, 2:38 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NEW ORLEANS LA
238 PM CDT THU APR 11 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1225 PM TSTM WND DMG 10 NW COVINGTON 30.58N 90.23W
04/11/2013 ST. TAMMANY LA NWS EMPLOYEE
TREES WERE BLOWN DOWN BETWEEN FOLSOM AND COVINGTON.
1252 PM TSTM WND GST SLIDELL 30.28N 89.78W
04/11/2013 E70.00 MPH ST. TAMMANY LA NWS EMPLOYEE
NATIONAL WEATHER SERVICE EMPLOYEE ESTIMATED WIND GUSTS OF
70 MPH ON AIRPORT ROAD IN SLIDELL. SIDING WAS BLOWN OFF
OF A HOUSE.
1252 PM TSTM WND DMG SLIDELL 30.28N 89.78W
04/11/2013 ST. TAMMANY LA NWS EMPLOYEE
THUNDERSTORM WIND DAMAGE IN THE OAKMONT SUBDIVISION OFF
AIRPORT ROAD IN SLIDELL. SEVERAL TREES WERE SNAPPED...A
NUMBER OF ROOFS RECEIVED MINOR DAMAGE...FENCES WERE BLOWN
OVER...SIDING HAS BEEN BLOW OFF OF SOME HOUSES...AND ONE
HOUSE RECEVIED STRUCTURAL DAMAGE TO THE ATTIC AREA.
1252 PM MARINE TSTM WIND NEW ORLEANS 29.97N 90.08W
04/11/2013 M43.00 MPH ORLEANS LA ASOS
A WIND GUST OF 37 KNOTS...OR 43 MPH...WAS MEASURED AT NEW
ORLEANS LAKEFRONT AIRPORT ASOS.
0108 PM TSTM WND DMG ANGIE 30.96N 89.82W
04/11/2013 WASHINGTON LA EMERGENCY MNGR
ROOF DAMAGE TO A HOUSE.
0108 PM TSTM WND DMG 10 SE FRANKLINTON 30.75N 90.02W
04/11/2013 WASHINGTON LA EMERGENCY MNGR
TREES BLOWN DOWN NEAR THE INTERSECTION OF HIGHWAY 1072
AND HIGHWAY 60.
0108 PM TSTM WND DMG FRANKLINTON 30.85N 90.14W
04/11/2013 WASHINGTON LA EMERGENCY MNGR
A POWER LINE WAS KNOCKED DOWN.
0118 PM TSTM WND DMG 10 ENE FRANKLINTON 30.90N 89.99W
04/11/2013 WASHINGTON LA LAW ENFORCEMENT
ROOF BLOWN OFF OF A HOUSE IN THE COMMUNITY OF PINE.
0121 PM TSTM WND DMG PEARL RIVER 30.37N 89.75W
04/11/2013 ST. TAMMANY LA FIRE DEPT/RESCUE
TREES DOWN ON THE WEST SIDE OF THE TOWN OF PEARL RIVER.
0142 PM MARINE TSTM WIND 2 NNE YSCLOSKEY 29.87N 89.67W
04/11/2013 M40.00 MPH ST. BERNARD LA C-MAN STATION
A WIND GUST OF 35 KNOTS...OR 40 MPH...WAS MEASURED AT THE
SHBL1 C-MAN STATION.
&&
11The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 11, 12:36 PM CDT | Severe Thunderstorm Warning | LIX | Hancock, Pearl River | 54 min |
| Apr 11, 12:46 PM CDT | Tornado Warning | LIX | Pearl River | 29 min |
| Apr 11, 12:49 PM CDT | Severe Thunderstorm Warning | LIX | Hancock, Harrison | 56 min |
| Apr 11, 1:09 PM CDT | Tornado Warning | LIX | Hancock | 36 min |
| Apr 11, 1:33 PM CDT | Severe Thunderstorm Warning | LIX | Hancock, Harrison, Pearl River | 57 min |
| Apr 11, 1:50 PM CDT | Tornado Warning | LIX | Hancock, Harrison | 25 min |
Nearby
Tornado Warnings in Mississippi, 2013Every tornado warning in 2013Tornadoes in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.